Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2005, 7:03 PM MDT for Cheyenne County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 7:03 PM MDT (01:03 UTC)
- Expired
- Jun 1, 2005, 7:48 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 020104 SVRCYS NEC033-020145- /O.NEW.KCYS.SV.W.0035.050602T0103Z-050602T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 703 PM MDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 745 PM MDT * AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT VERNON...OR ABOUT 17 MILES WEST OF SIDNEY...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LORENZO AND 6 MILES SOUTH OF BROWNSON BY 715 PM MDT SIDNEY AIRPORT AND SIDNEY BY 725 PM MDT COLTON BY 740 PM MDT SUNOL AND 9 MILES SOUTHWEST OF LODGEPOLE BY 745 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4118 10332 4100 10332 4101 10263 4122 10262 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 020118 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT WED JUN 1 2005 NEC033-020145- /O.CON.KCYS.SV.W.0035.000000T0000Z-050602T0145Z/ CHEYENNE NE- 714 PM MDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTHERN CHEYENNE COUNTY... AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BROWNSON...OR ABOUT 6 MILES WEST OF SIDNEY...MOVING EAST AT 30 MPH. THIS STORM HAS INCREASED IN INTENSITY SINCE 700 PM AND IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS...AS WELL AS EXTREMELY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY AIRPORT AND SIDNEY BY 720 PM MDT COLTON BY 730 PM MDT SUNOL BY 740 PM MDT I-80 MM 73 AND LODGEPOLE BY 745 PM MDT LAT...LON 4118 10332 4100 10332 4101 10263 4122 10262 $$ SOWKO
000 WWUS55 KCYS 020132 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 730 PM MDT WED JUN 1 2005 NEC033-020145- /O.CON.KCYS.SV.W.0035.000000T0000Z-050602T0145Z/ CHEYENNE NE- 730 PM MDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR SOUTHERN CHEYENNE COUNTY... AT 720 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING 1 INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR SIDNEY...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLTON BY 730 PM MDT SUNOL BY 740 PM MDT I-80 MM 73 AND LODGEPOLE BY 745 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...AND THERE HAVE BEEN REPORTS OF A FUNNEL CLOUD WITH THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4118 10332 4100 10332 4101 10263 4122 10262 $$ SOWKO
000 WWUS55 KCYS 020148 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT WED JUN 1 2005 NEC033-020155- /O.EXP.KCYS.SV.W.0035.000000T0000Z-050602T0145Z/ CHEYENNE NE- 745 PM MDT WED JUN 1 2005 ...THE ORIGINAL SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEYENNE COUNTY EXPIRES AT 745 PM MDT... THE SAME STORM HAS MOVED EAST AND REMAINS SEVERE WHICH HAS PROMPTED A NEW SEVERE THUNDERSTORM WARNING FOR SOUTHEAST CHEYENNE COUNTY. THE STORM WILL NO LONGER AFFECT WESTERN CHEYENNE COUNTY. DAMAGING HAIL WAS REPORTED IN NUMEROUS LOCATIONS IN SOUTHERN CHEYENNE COUNTY. LAT...LON 4118 10332 4100 10332 4101 10263 4122 10262 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:08 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 1, 2:08 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT WED JUN 1 2005 .SHORT TERM...TONIGHT AND THURSDAY...VIGOROUS WEST TO SOUTHWEST FLOW AROUND AN UPPER LOW OVER IDAHO AND MONTANA WILL CONTINUE THROUGH THE NIGHT. A 100-120 MPH JET STREAK RACING ACROSS WYOMING IS EVIDENT ON WATER VAPOR IMAGERY. THERE IS A WEAK FRONTAL BOUNDARY EXTENDING FROM NORTH TO SOUTH ACROSS WYOMING THIS AFTERNOON. FRONTOGENESIS ASSOCIATED WITH THE JET WILL TIGHTEN THIS FRONT...AND PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS OVER THE NEXT 24 HOURS. THE FRONT STALLS OUT LATE TONIGHT ALONG THE WYOMING/COLORADO BORDER TONIGHT WITH A DRY SLOT AFFECTING POINTS NORTH OF A RAWLINS TO CHADRON LINE. THOSE AREAS WILL SEE DECREASING CLOUDINESS WITH ONLY ISOLATED SHOWERS AFTER MIDNIGHT. THE FRONT LEAVES BEHIND A SLIGHTLY COOLER AIR MASS FOR TOMORROW. .LONG TERM...FOR THURSDAY NIGHT THROUGH SUNDAY...CWA REMAINS IN SOUTHWEST FLOW ALOFT WITH SEVERAL VORT MAXES EJECTING NORTHEAST ACROSS THE CWA. STATIONARY SURFACE BOUNDARY REMAINS IN PLACE ALONG THE COLORADO/WYOMING BORDER NORTHEAST THRU THE WESTERN NEBRASKA PANHANDLE. ALL MODELS SHOWING GOOD CONSISTENCY WITH DECENT QPF BAND ALONG THIS FRONT THURSDAY NIGHT. THE THREAT OF SEVERE WEATHER WILL BE MAINLY OVER THE FAR SOUTHEAST CORNER OF THE CWA FRIDAY AFTERNOON...AS WESTERN AREAS IN DRY WESTERLY FLOW AND BEST DYNAMICS SHIFT EAST. REMNANTS OF UPPER LOW OVER NEVADA MOVES EAST THRU WYOMING AND WESTERN NEBRASKA BY EARLY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AS THIS UPPER FEATURE PASSES BY. THEN AS WESTERLY WINDS DEVELOP BEHIND THE TROF...MARKED DRYING AND WARMING. AS NEXT UPPER LOW MOVES ONSHORE SATURDAY NIGHT AND SUNDAY...SHORT WAVE RIDGE AXIS DEVELOPS OVER THE WESTERN ROCKIES WITH DRIER AND WARMER CONDITIONS EXPECTED ON SUNDAY. FOR SUNDAY NIGHT THROUGH WEDNESDAY...MODELS NOW COMING TO SOME WHAT OF AN AGREEMENT IN THE EXTENDED...FOCUSING ON DIGGING PAC NW UPPER LOW. HEIGHTS/WINDS AT THE UPPER LEVELS BACK IN RESPONSE TO DIGGING SYSTEM WITH INCREASING WAA. HAVE DECREASED/INCREASED POPS/TEMPS RESPECTFULLY SUNDAY NIGHT THROUGH TUESDAY. LEE TROUGH DEVELOPS IN LIEU OF SYSTEM MONDAY NIGHT INTO TUESDAY INCREASING SFC WESTERLY WINDS. WHAT HAPPENS TO POTENT SYSTEM MIDWEEK...DOES IT GET SHEARED OFF TO OUR NW OR WOBBLE TOWARDS OUR VICINITY. NONETHELESS...EXPECT ABOVE AVG TEMPS AND DRY WX AS WE APPROACH MID WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && KP/STARK/DEMKO
Hazardous weather outlook, Jun 1, 10:11 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MDT WED JUN 1 2005 NEZ001>003-019>021-054-055-WYZ060-068-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN- 1011 AM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS ARE HAIL UP TO ONE INCH IN DIAMETER AS WELL AS 60 MPH OUTFLOW WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND THIS EVENING. WYZ059-061>067-069-070-021130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS-PINE BLUFFS- 1011 AM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:42 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 49 min |
| Jun 1, 8:58 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 55 min |
| Jun 1, 9:48 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.